It is currently Wed Aug 23, 2017 3:29 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Fri Dec 11, 2009 11:52 pm 
Offline
New Poster
New Poster

Joined: Fri Dec 11, 2009 11:48 pm
Posts: 2
I am new to suboxone. Last night I took my first dose. I took my last dose of suboxone about 7 hours ago, and I am about to use(smoke heroin). What will happen? How long should I wait before taking my next dose of suboxone. No talking me out of it just please be honest. Thank You.


Top
 Profile  
 
PostPosted: Sat Dec 12, 2009 12:46 am 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
When I first read your post I did a double take. I guess I just didn't believe what I had read. I am going to take you on complete 100% face value here though.

First and foremost, from what I know about Suboxone, the heroin is not going to do much of anything for you. The problem is that Suboxone may not do a very good job of getting you high. Heroin will kick Sub's butt in that one. However, Suboxone is going to be the hands-down winner in the fight to hit your opiate receptors. Sub is very likely sitting on and clogging them all up right now and will in effect block heroin from doing much of anything for you. I am very certain of this.

You are going to do what you are going to do. But I do have to wonder what's the point of even being on the Suboxone if you are going to use anyhow? Is that not the entire reason for the Suboxone? To help you to stop using? Perhaps you are not on the correct Sub dose. If you just started the Subs, it's also very likely that you have not been on it long enough. Do you have a sponsor or someone else that you can call or contact? If you have read any of the other posts here you will see all sorts of previous heroin addicts with huge problem histories that have been very successful on Suboxone. This medication will work if you both give it a chance to work and get yourself regulated to the proper dose.

If I can't get through to you any other way, look at it this way, you are pretty much wasting your money. With the Suboxone in your system, your heroin purchase will very literally go up in smoke with nothing to show for it. You will not even get close to the high you are chasing. It just simply can't happen while on Subs. I pray that you'll reach out to someone that can help you get through this transition. You will be so glad once you are on the other side of this and looking back. Suboxone will work for you - please just give it a chance.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Dec 12, 2009 1:44 am 
Offline
New Poster
New Poster

Joined: Fri Dec 11, 2009 11:48 pm
Posts: 2
Well I'm not concerned about getting high, I was only using enough at a time just to not feel the physical pain of withdrawal so I was wasting money from the beginning. So the main reason I wanted to know the effects of using while on suboxone was to fill this mental habit I have until I start making progress with my therapeutic support. It's only my second day of using suboxone so that might be a factor but as far as the physical aspect and withdrawal pain, the suboxone is working really well.


Top
 Profile  
 
Our Sponsors
 Post subject: What is the dose
PostPosted: Sat Dec 12, 2009 12:48 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
As I sort of suspected in my post, the dose that you are on and/or time you have been on it, likely has the most to do with all of this. Are you working with a Suboxone doc? Or did you get your pills by some other means? What dose are you on, including total daily dose and how many times a day do you take the medication? There are quite a few things that need to be taken into consideration with getting your "correct" dose. From reading posts from many others, I often see starting doses as high as 16 mg per day. Some start right out at 8 mg for their first pill while still many others get 4 mg or even 2 mg at a time and work from there. The "proper" way of doing this is to get your first doses in the doctor’s office and then give you more after about 60 minutes until your symptoms subside. I, myself, was very lucky in that my first dose of sub took care of all of my symptoms. Then again, I was way past mild to moderate withdrawals by the time I first received medication and in real, real withdrawal pain.

Either way, what happened to me or anyone else doesn't much matter to you. If you'd like to let us know more details about what you have taken, your doctor, your past, etc., someone might be able to give you some advice as to what to do and what to potentially bring up to your doctor to get you feeling better.

Feel free to provide whatever information you would like to. By the way, did you end up using heroin and if so did it do anything to help?


Top
 Profile  
 
 Post subject:
PostPosted: Sat Dec 12, 2009 5:25 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
hey brit -

Just a dumb question, but are you taking suboxone properly?.... sorry it sounds so silly - but we had someone who was fighting wd's and such - only to find out they were taking the pills like they would take aspirin - swallowing. You are letting them dissolve under your tongue or in your mouth right?

Hopefully you'll get the right dose, and you'll have no WD's to deal with - or worry about smoking to help. If you are doing things right - you'll just waste your money - but lots of people on the forum had to waste money to find that out - so don't feel bad. Sub is strong on your receptors. And it lasts LONG (days of zero use of sub before smoking would do much).


Top
 Profile  
 
 Post subject:
PostPosted: Thu Dec 24, 2009 1:58 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Nov 29, 2009 10:24 pm
Posts: 10
You'll maybe be able to feel the heroin A LITTLE BIT. It all comes down to how many mgs you've taken and the quality and quantity of your H. You say you've only been taking subs for 2 days right? In my experience If you have any more than 8 mgs in your system after induction and then relapse you'll be throwing your money away. You've already done the hardest part and that is waiting the 24 hours without opiates and then taking your 1st dose of suboxone so my advice to you is to just stick with the sub and get out of that hell hole of heroin addiction ASAP. You'll feel MUCH better I promise. :)


Top
 Profile  
 
 Post subject:
PostPosted: Wed Apr 14, 2010 5:51 pm 
Offline
New Poster
New Poster

Joined: Wed Apr 14, 2010 5:45 pm
Posts: 1
how do people get hooked on it? Do they snort it to get high or swallow it?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Apr 14, 2010 10:14 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Everyone who takes suboxone for any length of time (probably a week or two ...maybe three) gets "hooked" on it because it causes a physical dependency just like any other opiate. It just doesn't cause "addiction" which are two different things. I wouldn't know anything about snorting it or swallowing it because I took it with the intention of getting off narcotics and discontinuing that sort of behavior. I take it like I am supposed to as should everyone in my opinion.

britnasty02 - can you explain a little more what you mean by therapeutic support? How you got the suboxone? Was it prescribed? etc. etc. I am curious if your overall intention is to get off the heroin or if you were just making a short suboxone pit stop to avoid withdrawal period and intend to continue using.

Cherie


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 16, 2010 11:31 pm 
Offline
Average Poster
Average Poster

Joined: Sat Apr 10, 2010 3:32 am
Posts: 6
Brit,

If you are taking suboxone, but still want to use, then you are probably not on a high enough dosage of suboxone. I was on 12 mgs a day, and at that dosage, I had to physical or mental craving for heroin. It was after I weaned off suboxone that the mental craving began again.

I would say that if you were taking more than 8 mgs a day for 2 days, that you are probably not going to feel much of anything, if at all. That of course, depends on a lot of factors. How much heroin were you using before you started taking suboxone? Did you get the suboxone on the street or did a doctor prescribe it?

I remember before going to a doctor for suboxone, I used to have a small supply of methadone... just in case I couldnt get any heroin for a few days. I suppose had suboxone been available instead of the methadone (and before I went into treatment) I would have kept a small stash of suboxone for the same purpose.

Anyway, back on point. If you did have a doctor prescribe the medication, tell him you still have a craving to use, and he will probably adjust your dosage accordingly.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group